Alert archive / Georgia / Frost Advisories in 2014

Frost Advisory 1, NWS Atlanta, GA

March 20, 201433 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Mar 20, 2014, 9:53 PM EDT for 33 counties in Georgia. It took effect at Mar 21, 2014, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2014, 9:53 PM EDT (01:53 UTC)
In effect from
Mar 21, 2014, 12:00 AM EDT
Expired
Mar 21, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 33 counties

Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Upson County, GA, Walker County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2981 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS72 KFFC 210153
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU MAR 20 2014

GAZ001>005-011-012-019-020-030>033-041>044-052>059-066>072-081-
082-211000-
/O.NEW.KFFC.FR.Y.0001.140321T0400Z-140321T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-CRAWFORD-
BIBB-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY...GRIFFIN...MACON
953 PM EDT THU MAR 20 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT FRIDAY.

* LOCATIONS...NORTH WEST AND WEST CENTRAL GEORGIA.

* TEMPERATURES...32 TO 36 DEGREES.

* TIMING...MIDNIGHT TO 9 AM EDT FRIDAY.

* IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND
  FLOWERING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
046 
WWUS72 KFFC 210757
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT FRI MAR 21 2014

GAZ001>005-011-012-019-020-030>033-041>044-052>059-066>072-081-
082-211300-
/O.CON.KFFC.FR.Y.0001.000000T0000Z-140321T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-CRAWFORD-
BIBB-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY...GRIFFIN...MACON
357 AM EDT FRI MAR 21 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...NORTH WEST AND WEST CENTRAL GEORGIA.

* TEMPERATURES...IN THE MID 30S.

* TIMING...THROUGH 9 AM EDT FRIDAY.

* IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 7:58 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 20, 7:58 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT THU MAR 20 2014

.PREV DISCUSSION... /ISSUED 335 PM EDT THU MAR 20 2014/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

ALL IN ALL QUIET FORECAST IN STORE FOR THE SHORT TERM.

DRY HIGH PRESSURE MOVES OVER THE SE U.S. TONIGHT AND INTO THE
ATLANTIC FRIDAY/FRIDAY NIGHT. DRY CONDITIONS EXPECTED INTO FRIDAY
WITH SOME MOISTURE RETURN LATE FRIDAY AND FRIDAY NIGHT ASSOCIATED
WITH AN UPPER LEVEL SHORT WAVE AND A COLD FRONT FORECAST TO MOVE TO
THE OH TO LOWER MS VALLEY LATE FRIDAY NIGHT.

ONE CONCERN IS LOW TEMPERATURES GETTING CLOSE TO 32 TONIGHT FROM
S-W-NW OF ATL AND OVER THE FAR NE MOUNTAINS. CLEAR SKIES AND LIGHTS
WINDS ARE EXPECTED FOR EXCELLENT RADIATIONAL COOLING. NOT ENOUGH
CONFIDENCE FOR A FREEZE WARNING OR FROST ADVISORY BUT WILL INCLUDE
PATCHY TO AREAS OF FROST FOR THOSE AREAS GETTING CLOSE TO 32.

FORECAST LOW TEMPERATURES RUNNING 3-9 DEGREES BELOW NORMAL TONIGHT
WITH MCN HAVING THAT 9 DEGREE DEPARTURE...AND 2-6 DEGREES
ABOVE NORMAL FRIDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 2-6
DEGREES ABOVE NORMAL FOR FRIDAY.

OVERALL CONFIDENCE IS HIGH.

BDL

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES WERE MADE TO THE LONG TERM. MODELS AGREE THAT A WEAK
FRONT WILL APPROACH THE NORTHWEST CORNER OF THE STATE ON SATURDAY
AND SAG DOWN INTO CENTRAL GEORGIA BY SUNDAY. SHOWERS EXPECTED TO
ACCOMPANY THIS FRONT THROUGH THE CWA. WET PERIOD CONTINUES INTO
TUESDAY AS A LOW FORMS IN THE NORTHERN GULF MONDAY NIGHT AND MOVES
OFF SHORE AND DEEPENS ON TUESDAY. WEDNESDAY AND THURSDAY STILL
LOOK DRY.

41

PREVIOUS LONG TERM/417 AM EDT THU MAR 20 2014/...
LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE EXTENDED MODELS IN
FAIR AGREEMENT WITH OVERALL PATTERN THROUGH NEXT WEEK...HOWEVER
DISCREPANCIES NOTED AND CONFIDENCE IS NOT VERY HIGH. ZONAL FLOW
ALOFT WILL REMAIN OVER THE AREA UNTIL TUESDAY...WITH A WEAK COLD
FRONT SLOWLY SAGGING ACROSS THE FORECAST AREA THROUGH THE WEEKEND.
WITH LIMITED INSTABILITY ASSOCIATED EXPECT ONLY SCATTERED LIGHT
SHOWERS THROUGH THE WEEKEND. A SURFACE WAVE DEVELOPS OVER THE
NORTHERN GULF ON MONDAY AND MODELS SHOWING NORTHERN EXTENT OF
CONVECTION OVER THE FORECAST AREA AS LOW LIFTS INTO THE ATLANTIC
ON TUESDAY AIDED BY A SHORT WAVE SWINGING ACROSS THE EAST COAST.
HIGH PRESSURE BUILDS IN BY MID WEEK WITH A DRY FORECAST FOR DAYS 6
AND 7. GUIDANCE TEMPERATURES LOOK REASONABLE.

ATWELL

FIRE WEATHER...
A FIRE DANGER STATEMENT MAY BE NEEDED FOR FRIDAY FOR HIGH FIRE
DANGER DUE TO LOW RELATIVE HUMIDITIES 25 PERCENT OR LESS FOR 4-6
HOURS. THIS WILL ALSO GREATLY DEPEND ON THE 10 HOUR FUELS DRYING
TODAY. 20 FOOT WINDS WILL BE LESS THAN 10 MPH.

&&

.AVIATION...
00Z UPDATE...
VFR EXPECTED THROUGH THE PERIOD. NW WINDS WILL SHIFT TO NE
OVERNIGHT...THEN TO THE SE BY MID MORNING. EXPECT WINDS TO REMAIN
LARGELY ON THE SE SIDE THROUGH THE AFTERNOON...WITH A SWITCH TO
THE SW AFTER 00Z AT MOST TAF SITES. SPEEDS WILL GENERALLY BE 5 KT
OR LESS OVERNIGHT AND 5-8KT THROUGH THE DAY FRIDAY.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          38  73  47  78 /   0   0   5  10
ATLANTA         42  71  51  75 /   0   0   5  10
BLAIRSVILLE     33  67  41  70 /   0   0   5  20
CARTERSVILLE    34  71  45  74 /   0   0   5  20
COLUMBUS        42  73  51  77 /   0   0   5  10
GAINESVILLE     40  70  48  73 /   0   0   5  10
MACON           36  74  47  77 /   0   0   5  10
ROME            33  70  44  73 /   0   0   5  20
PEACHTREE CITY  32  71  43  77 /   0   0   5  10
VIDALIA         42  76  54  76 /   0   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD...GILMER...
GORDON...HARALSON...HEARD...HENRY...JASPER...JONES...LAMAR...
LUMPKIN...MERIWETHER...MONROE...MURRAY...NORTH FULTON...
PAULDING...PEACH...PICKENS...PIKE...POLK...SOUTH FULTON...
SPALDING...TOWNS...TROUP...UNION...UPSON...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Mar 20, 5:58 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 AM EDT THU MAR 20 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
558 AM EDT THU MAR 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK COLD FRONT WILL PUSH ACROSS THE AREA SATURDAY INTO SUNDAY.
ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA MONDAY INTO TUESDAY.
HOWEVER...NO THUNDERSTORMS ARE EXPECTED WITH EACH FRONTAL SYSTEM
DUE TO WEAK SHEAR AND LIMITED INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.